MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229307
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results not available; the device was not returned for evaluation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that before the surgery, it was found that the wire had punctured the balloon; it was not used on the patient.There was no patient impact.
 
Additional Manufacturer Narrative
Product evaluation: the nim emg tube was received for analysis.Visually, the electrode wire was bent at the blue band on the main tube.A syringe was used to inject the cuff with air and it was noticeably leaking in under 5 seconds.The cuff was fully deflated and it was determined that all electrode wires were within their respective lumens.The cuff was inflated again and submerged in water; it was determined the leak was in middle of the cuff (approximately 0.34¿ before the proximal end of the wire in the lumen) and aligned with the bent electrode wire.When viewed under magnification, there was a puncture in the cuff measuring approximately 0.01¿.During the analysis, the cuff was cut at one end and pulled back to view the lumen closest to the cuff puncture, it was punctured as well, and the lumen contained an abrasion on the inside diameter near the puncture.A reserve sample emg tube was manipulated and bent and the damage observed in the complaint sample was reproduced on the reserve sample (punctured cuff / lumen and bent electrode wire).The ifu indicates ¿there is a greater risk of damaging the tube under extreme operating conditions, such as excessive bending, prolonged procedures, and repeated manipulation¿.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6429313
Report Number1045254-2017-00092
Device Sequence Number13637274
Product Code ETN
UDI-Device Identifier00643169358713
UDI-Public00643169358713
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2019
Device Model Number8229307
Device Catalogue Number8229307
Device Lot Number0209115556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2017
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by ManufacturerNot provided
05/09/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date06/07/2017
10/02/2017
Patient Sequence Number1